Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Brownsville, TX

February 5, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 5, 2008, 5:27 AM CST for 5 counties in Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 5:27 AM CST (11:27 UTC)
Expired
Feb 5, 2008, 6:00 PM CST
In force
13 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-446 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 051127
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
527 AM CST TUE FEB 5 2008

...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS TODAY...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE
PRESSURE GRADIENT AND PRODUCE WINDY CONDITIONS.

TXZ250-251-253>257-060000-
/O.NEW.KBRO.WI.Y.0005.080205T1127Z-080206T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
527 AM CST TUE FEB 5 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH AND
ABOVE WITH HIGHER GUSTS. GUSTS TO 40 MPH AND ABOVE ARE LIKELY
TODAY ACROSS THE WARNED AREA. A COLD FRONT WILL MOVE THROUGH THE
AREA BY TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:45 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 5, 2:45 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST TUE FEB 5 2008

..DISCUSSION...TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF
YEAR DUE TO THE SOUTHERLY FLOW OF AIR.  THE COMBINATION OF A LOW
PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE
OVER THE GULF OF MEXICO WILL CAUSE STRONG SOUTHEAST WINDS OVER DEEP
SOUTH TEXAS ONCE AGAIN TODAY...HOWEVER WILL NOT BE QUITE AS STRONG
AS MONDAY DUE TO AN APPROACHING COLD FRONT.  A COLD FRONT WILL MOVE
THROUGH THE AREA TUESDAY NIGHT BEFORE MIDNIGHT CAUSING CLOUDS TO
INCREASE.  BREEZY NORTH WINDS...COOLER TEMPERATURES AND DECREASING
CLOUDINESS WILL BE THE RULE IN THE WAKE OF THIS SYSTEM TUESDAY NIGHT
AND WEDNESDAY. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.22
AND A K-INDEX OF 24.
&&

.MARINE...SEAS WERE NEAR 7 FEET WITH SOUTHEAST WINDS NEAR 23 KNOTS
AT BUOY020 EARLY THIS MORNING. PRESSURE GRADIENT REMAINS TIGHT
ACROSS THE COASTAL WATERS SO WILL CONTINUE SCEC FOR THE LAGUNA MADRE
TODAY AND EXTEND THE SCA OFFSHORE THROUGH EARLY AFTERNOON BEFORE A
PREFRONTAL TROUGH APPROACHES THE LOWER TX COAST AND ALLOWS THE
PRESSURE GRADIENT TO RELAX. WINDS AND SEAS SHOULD DIMINISH EARLY
THIS EVENING BEFORE THE COLD FRONT MOVES INTO THE COASTAL WATERS.
WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TONIGHT AND SMALL
CRAFT ADVISORIES WILL BE NEEDED TONIGHT INTO WEDNESDAY AS A RESULT.
SEAS WILL DIMINISH WED NIGHT AS THE PRESSURE GRADIENT RELAXES AND
WINDS DIMINISH AND VEER TO THE NORTHEAST. A SURFACE TROUGH/WEAK COLD
FRONT IS PROGGED TO MOVE INTO EAST TX THURSDAY. THIS WILL PRODUCE A
WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS. ANOTHER TROUGH IS
EXPECTED TO DEVELOP OVER NORTH TX FRIDAY AND WINDS SHOULD INCREASE
SLIGHTLY FROM THE SOUTH AS A RESULT. WINDS ARE EXPECTED TO BACK TO
THE EAST SATURDAY AS HIGH PRESSURE IS PROGGED TO BUILD INTO EAST TX
IN THE WAKE OF A FRONTAL SYSTEM OVER THE NORTHEAST UNITED STATES.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW
CLOUDS ACROSS CENTRAL PORTIONS OF DEEP SOUTH TX AS WELL AS ALONG THE
LOWER TX COAST EARLY THIS MORNING. CEILINGS WERE NEAR 1100FT AT KPIL
TO NEAR 1300FT AT KMFE. VAD WINDS INDICATED A STRONG LOW LEVEL JET
ACROSS THE LOWER TX COAST WITH MAX WINDS OF 52KTS AT 3000FT. THIS IS
PRODUCING SOME LOW LEVEL SHEAR AND THIS WILL PERSIST UNTIL THE LOW
LEVEL JET MOVES EASTWARD TODAY AS A PREFRONTAL TROUGH MOVES INTO THE
CWA THIS AFTERNOON. MVFR CEILINGS SHOULD IMPROVE AFTER 15Z AS WINDS
VEER TO THE SOUTH. VFR CONDITIONS SHOULD PREVAIL UNTIL 03Z WEDNESDAY
AS SOME LOW LEVEL MOISTURE WILL POOL ALONG A COLD FRONT THAT MOVES
THROUGH THE LOWER RIO GRANDE VALLEY LATER TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  58  72  50 /   0   0   0   0
BROWNSVILLE          88  59  75  50 /   0   0   0   0
HARLINGEN            89  56  78  48 /   0   0   0   0
MCALLEN              92  56  78  48 /   0   0   0   0
RIO GRANDE CITY      91  56  78  47 /   0   0   0   0
SOUTH PADRE ISLAND   81  61  72  54 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA FOR GMZ150-155-170-175 THROUGH 3 PM TUESDAY.
RED FLAG ADVISORY(RFDBRO) FOR ALL ZONES THROUGH MIDNIGHT TONIGHT.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...65
LONG TERM/AVIATION...61
Hazardous weather outlook, Feb 4, 6:15 AM CST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 AM CST MON FEB 4 2008

TXZ250-251-253>257-051130-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
615 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

EXPECT STRONG SUSTAINED SOUTH WINDS OF 30 MPH OR GREATER WITH HIGHER
GUSTS TODAY. A WIND ADVISORY IS IN EFFECT FOR THE EASTERN HALF OF
DEEP SOUTH TEXASX FROM 10 AM TO 6 PM.

THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT THIS AFTERNOON ESPECIALLY
FOR HIGH PROFILE VEHICLES.

IN ADDITION TO THE WINDS...DRY FUELS WILL ALSO HELP MAKE FIRE
BEHAVIOR ERRATIC. A RED FLAG WARNING IS IN EFFECT FOR THE EASTERN
HALF OF DEEP SOUTH TEXAS FROM 10 AM TO 6 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS
COASTAL WATERS THIS MORNING THROUGH THE AFTERNOON INTO EARLY THIS
EVENING. THE STRONGER WINDS AND HIGHER SEAS WILL CAUSE A HIGH RISK
OF RIP CURRENTS ALONG THE BEACHES ACROSS THE LOWER TEXAS COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXPECT STRONG SOUTH WINDS TO CONTINUE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248-249-252-051130-
ZAPATA-JIM HOGG-STARR-
615 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 8:52 AM CSTMarine Weather StatementBRO3 hr
Feb 5, 12:39 PM CSTMarine Weather StatementBRO2 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.